Advertisement

Reactions Weekly

, Volume 1739, Issue 1, pp 140–140 | Cite as

Heparin

Thrombocytopenia: case report
Case report
  • 12 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 55-year-old man developed thrombocytopenia during treatment with heparin for left ventricular thrombosis.

The man in cardiogenic shock secondary to non-ischaemic cardiomyopathy presented for advanced care and heart transplant evaluation. Five days prior to presentation, he had been detected with a left ventricular thrombus, and he had started receiving treatment with unfractionated heparin [dosages and route not stated]. Upon admission, investigations revealed platelet count of 208 × 109/L. Over six days, the platelet count steadily decreased to a nadir of 72 × 109/L. A ventilation-perfusion scan studies revealed a high-intermediate likelihood for pulmonary embolism. However, venous duplex ultrasound did not show deep vein thrombosis in the lower extremities. He had an...

Reference

  1. Cho JH, et al. Plasma exchange for heparin-induced thrombocytopenia in patients on extracorporeal circuits: A challenging case and a survey of the field. Journal of Clinical Apheresis 34: 64-72, No. 1, Feb 2019. Available from: URL: http://doi.org/10.1002/jca.21671 - USACrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations